MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following a cataract extraction with intraocular lens (iol) implant procedure, opaque iol noted after 10 years of implantation in eye.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Provided first photograph presents a monofocal pciol visible through a dilated round pupil.Anterior iol surface opacities are apparent from approximately the 5:00 to 7:00 o¿clock extending from 1 -2 mm from the edge of the lens.The appearance of these opacites likely represents lens epithelial cell on-growth (lecog).Additionally, this lens appears to be clouded throughout the entire lens.Provided second photograph presents what appears to be an identical, or if not a very similar, photograph to the photo described above.The significant findings presented in this photograph represent the same as stated above.Provided thirds presents a monofocal posterior chamber intraocular lens (pciol) through a dilated pupil.The lens appears centered, the lens is clear without any posterior or anterior opacification.Based on observation of the attached photo, an opaque or cloud is observed on one iol and a clear iol in the other picture.Additionally, the eye with the cloudy lens appears to have lens epithelial cell on-growth (lecog).Root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17069783
Report Number9612169-2023-00419
Device Sequence Number12285780
Product Code HQL
UDI-Device Identifier00380655093207
UDI-Public00380655093207
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.205
Device Lot Number21075403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date09/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2013
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC; MONARCH III CARTRIDGE C; MONARCH III INJECTOR
Patient SexUnknown